I had Juvederm yesterday this is my second time. Any Suggestions? (photo)

I had restylane about 4-5 weeks ago but it didn't do much. Is my swelling normal it's so painful and it's been 16 hours since and I didn't sleep an ounce. I've used benedryl tylonel and icing and slept or tried to sleeping up right.

Doctor Answers 6

Filler in lips

Filler in lips can cause a lot of swelling especially for the first few days.  Best to give it a week or so to settle down.

Filler in lips

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Filler in lips can cause a lot of swelling especially for the first few days.  Best to give it a week or so to settle down.

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
4.9 out of 5 stars 15 reviews

Swelling/Bruising/Lumpiness (early) from Fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist

Juvederm and Lip Fillers

You do have a great deal of swelling and I would definitely return to your treating physician for examination.  You may need steroids to decrease the inflammation and perhaps Vitrase if the swelling doesn't go down.  Best, Dr. Green

Juvederm and Lip Fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

You do have a great deal of swelling and I would definitely return to your treating physician for examination.  You may need steroids to decrease the inflammation and perhaps Vitrase if the swelling doesn't go down.  Best, Dr. Green

You might also like...

Juvederm

Your lips look fairly swollen.  This could be due to the fact that you had two injections of fillers in the past month.  However, if you are in pain and if you are concerned, I would call your doctor and make an appointment to be seen.

Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Your lips look fairly swollen.  This could be due to the fact that you had two injections of fillers in the past month.  However, if you are in pain and if you are concerned, I would call your doctor and make an appointment to be seen.

I had Juvederm yesterday this is my second time. Any Suggestions?

Hello djame227,

That is some pretty impressive swelling, but not necessarily unexpected depending on how much filler you had injected.  Since you are uncomfortable and the conservative treatments to help swelling didn't work, and because swelling would be expected to increase during the day, the recommendation would be to have your injector write a prescription for a steroid.  This can help nicely.  

i hope this helps and good luck.  

I had Juvederm yesterday this is my second time. Any Suggestions?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Hello djame227,

That is some pretty impressive swelling, but not necessarily unexpected depending on how much filler you had injected.  Since you are uncomfortable and the conservative treatments to help swelling didn't work, and because swelling would be expected to increase during the day, the recommendation would be to have your injector write a prescription for a steroid.  This can help nicely.  

i hope this helps and good luck.  

Swelling after lip injections

Ask your doctor to prescribe a short course of an oral steroid, such as a medrol dose pack. This will help reduce the inflammation.

Swelling after lip injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Ask your doctor to prescribe a short course of an oral steroid, such as a medrol dose pack. This will help reduce the inflammation.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.